Alert archive / Ohio / Special Weather Statements in 2021
Special Weather Statement, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this special weather statement at Jun 20, 2021, 4:49 PM EDT for Tuscarawas County, Ohio. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2021, 4:49 PM EDT (20:49 UTC)
- Expired
- Jun 20, 2021, 5:15 PM EDT
- In force
- 26 min
- Issued by
- NWS Pittsburgh, PA
County Tuscarawas County, OH
The radar
The Cleveland radar (KCLE), 94 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 8.8 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1056 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 807 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.2
The text
As transmitted.
518
WWUS81 KPBZ 202049
SPSPBZ
Special Weather Statement
National Weather Service Pittsburgh PA
449 PM EDT Sun Jun 20 2021
OHZ039-040-202115-
Tuscarawas-Carroll-
449 PM EDT Sun Jun 20 2021
...A THUNDERSTORM CAPABLE OF PRODUCING GUSTY WIND AND HEAVY RAIN
WILL AFFECT WEST CENTRAL CARROLL AND NORTHEASTERN TUSCARAWAS
COUNTIES...
At 449 PM EDT, a thunderstorm with gusty wind was located over
Strasburg, or near Dover, moving northeast at 15 mph.
Wind gusts of 40 to 50 mph are possible with this storm.
Locations impacted include...
Dover... Strasburg...
Bolivar... Mineral City...
Parral... Zoar...
This includes Interstate 77 in Ohio between mile markers 83 and 94.
Torrential rainfall also is occurring with this storm and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4065 8148 4067 8146 4067 8145 4066 8144
4065 8145 4065 8125 4059 8120 4051 8153
4064 8157
TIME...MOT...LOC 2049Z 242DEG 12KT 4062 8151
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this special weather statement went out at Jun 20, 4:09 PM EDT, 40 minutes earlier.
Area forecast discussion, Jun 20, 4:09 PM EDT, 40 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 409 PM EDT Sun Jun 20 2021 .SYNOPSIS... Shower and thunderstorm chances will continue through Monday followed by dry conditions through at least midweek. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... Outside of the storms that are developing along the lake-breeze, convection elsewhere will struggle to organize as a thermal ridge shifts eastward across the upper Ohio valley. Some of the CAMs are picking up on this, which has supported a slight modification in the PoP forecast this evening-tonight. && .SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY/... A strong cold front will push southeast through the area during the day on Monday. There will be potential once again for severe storms with 3000 J/Kg CAPE and 35/40kts bulk shear. Minor flooding is also a concern with high PWATs combined with relatively low MBE velocity. This has all been mentioned in the HWO. && .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... The previously mention cold front will finally push through the forecast area by Tuesday as dry weather is expected to return by midweek with sfc high pressure building under relatively low amplitude ern CONUS troughing. Cooler, post frontal temperature is thus expected to quickly moderate through the week. The next rain chance will come with the progged approach of a late week long wave trough. && .AVIATION /20Z SUNDAY THROUGH FRIDAY/... VFR will only be marred by sct to isold tsra associated with the lake breeze and storm outflow. These may cause brief restrictions at BVI and FKL. Overall development is expected to be inhibited by warming mid levels and convection will wane with loss of day-warmth. The main aviation concern early on Monday will be southwest wind and wind gusts which may be preceded by pre-dawn llvl wind shear as per the tightening pres gradient in advance of a cold front. Expect condition deterioration in convection for Monday aftn and eve. .Outlook... Restrictions are likely into early Tuesday with the passage and in the immediate wake of the cold front. Restrictions are likely again with the approach of late week low pres. && .PBZ WATCHES/WARNINGS/ADVISORIES... PA...None. OH...None. WV...None. &&
Hazardous weather outlook, Jun 20, 2:28 AM EDT, 14 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 228 AM EDT Sun Jun 20 2021 OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029- 031-073>076-WVZ001>004-012-021-509>514-210630- Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest- Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-Armstrong- Indiana-Washington-Greene-Westmoreland- Higher Elevations of Westmoreland-Fayette- Higher Elevations of Fayette-Hancock-Brooke-Ohio-Marshall-Wetzel- Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 228 AM EDT Sun Jun 20 2021 This Hazardous Weather Outlook is for east central Ohio, northwest Pennsylvania, southwest Pennsylvania, western Pennsylvania, northern West Virginia and the northern panhandle of West Virginia. .DAY ONE...Today and tonight. Thunderstorms are expected this afternoon and evening. A few storms could be strong with wind gusts being the main threat. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A cold front will push southeast Monday afternoon bringing a chance of thunderstorms. Some storms could be severe with damaging wind gusts being the main threat. Heavy rainfall is also a concern. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Special weather statement, Jun 20, 4:49 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
449 PM EDT Sun Jun 20 2021
OHZ039-040-202115-
Tuscarawas-Carroll-
449 PM EDT Sun Jun 20 2021
...A THUNDERSTORM CAPABLE OF PRODUCING GUSTY WIND AND HEAVY RAIN
WILL AFFECT WEST CENTRAL CARROLL AND NORTHEASTERN TUSCARAWAS
COUNTIES...
At 449 PM EDT, a thunderstorm with gusty wind was located over
Strasburg, or near Dover, moving northeast at 15 mph.
Wind gusts of 40 to 50 mph are possible with this storm.
Locations impacted include...
Dover... Strasburg...
Bolivar... Mineral City...
Parral... Zoar...
This includes Interstate 77 in Ohio between mile markers 83 and 94.
Torrential rainfall also is occurring with this storm and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4065 8148 4067 8146 4067 8145 4066 8144
4065 8145 4065 8125 4059 8120 4051 8153
4064 8157
TIME...MOT...LOC 2049Z 242DEG 12KT 4062 8151The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 9:31 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver, Lawrence | 29 min |
| Jun 19, 10:00 PM EDT | Special Weather Statement | PBZ | Beaver | 30 min |
| Jun 19, 10:30 PM EDT | Special Weather Statement | PBZ | Beaver | 30 min |
| Jun 19, 11:00 PM EDT | Special Weather Statement | PBZ | Allegheny | 30 min |
| Jun 19, 11:07 PM EDT | Special Weather Statement | PBZ | Mercer | 23 min |
| Jun 19, 11:30 PM EDT | Special Weather Statement | PBZ | Mercer | 30 min |
| Jun 19, 11:57 PM EDT | Special Weather Statement | PBZ | Mercer | 33 min |
| Jun 20, 5:38 PM EDT | Special Weather Statement | PBZ | Mercer | 22 min |
| Jun 20, 6:14 PM EDT | Severe Thunderstorm Warning | PBZ | Mercer, Venango | 17 min |
| Jun 20, 6:48 PM EDT | Special Weather Statement | PBZ | Venango | 27 min |
| Jun 20, 6:51 PM EDT | Severe Thunderstorm Warning | PBZ | Venango | 24 min |
| Jun 20, 5:19 PM EDT | Special Weather Statement | PBZ | Carroll | 26 min |
| Jun 20, 5:51 PM EDT | Special Weather Statement | PBZ | Columbiana | 24 min |
Nearby
Special Weather Statements in Ohio, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.